Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 61, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 28, 2006, 2:32 PM CDT for Oconto County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2006, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 28, 2006, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 48 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:35 PM CDT | HAIL 0.75 | Suring, WI | COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 281932
SVRGRB
WIC083-282015-
/O.NEW.KGRB.SV.W.0061.060628T1932Z-060628T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
232 PM CDT WED JUN 28 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OCONTO COUNTY IN NORTHEAST WISCONSIN
* UNTIL 315 PM CDT
* AT 230 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THIS STORM
WAS LOCATED 8 MILES NORTHWEST OF GILLETT...OR ABOUT 19 MILES
NORTHEAST OF SHAWANO...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILLETT BY 250 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4512 8824 4504 8846 4488 8847 4485 8825
4469 8819 4470 8790
$$
KURIMSKI3 follow-up statements
000
WWUS53 KGRB 281947
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CDT WED JUN 28 2006
WIC083-282015-
/O.CON.KGRB.SV.W.0061.000000T0000Z-060628T2015Z/
OCONTO WI-
248 PM CDT WED JUN 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR OCONTO COUNTY...
AT 244 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR GILLETT...OR ABOUT 16 MILES NORTHEAST OF SHAWANO...
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILLETT BY 255 PM...
OCONTO FALLS BY 310 PM...
SAMPSON BY 315 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4512 8824 4504 8846 4488 8847 4485 8825
4469 8819 4470 8790
$$
KURIMSKI000
WWUS53 KGRB 282002
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED JUN 28 2006
WIC083-282015-
/O.CON.KGRB.SV.W.0061.000000T0000Z-060628T2015Z/
OCONTO WI-
301 PM CDT WED JUN 28 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR OCONTO COUNTY...
AT 259 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR SAMPSON...OR ABOUT 20 MILES EAST OF SHAWANO...MOVING
SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ABRAMS BY 310 PM...
SOBIESKI BY 315 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
SEVERAL OTHER THUNDERSTORMS ACROSS SOUTHERN OCONTO COUNTY MAY
PRODUCE LARGE HAIL.
LAT...LON 4512 8824 4504 8846 4488 8847 4485 8825
4469 8819 4470 8790
$$
KURIMSKI000
WWUS53 KGRB 282010
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CDT WED JUN 28 2006
WIC083-282020-
/O.EXP.KGRB.SV.W.0061.000000T0000Z-060628T2015Z/
OCONTO WI-
310 PM CDT WED JUN 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR OCONTO COUNTY EXPIRES AT 315
PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE AND
ADDITIONAL THUNDERSTORMS IN SOUTHERN OCONTO COUNTY.
LAT...LON 4512 8824 4504 8846 4488 8847 4485 8825
4469 8819 4470 8790
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:30 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 28, 2:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT WED JUN 28 2006 .SHORT TERM....SHORT TERM...TONIGHT AND THURSDAY. VORTS IN S/W TROF PRODUCING SCT SHRA/TSRAS OVER MUCH OF THE FCST AREA THIS AFTN. FIRST VORT CENTER PASSED OVER MTW COUNTY THIS AM...WITH A SECOND PIECE OF ENERGY WORKING SOUTHWARD OVER NRN WISCONSIN EARLY THIS AFTERNOON AND WILL LINGER INTO THE EVENING HOURS. WILL TIME PCPN TO GRAD END THIS EVENING AND WILL THEN INTRO PATCH FOG OVERNIGHT DUE TO LIGHT WINDS AND RECENT PCPN. MODELS CONTINUE TO PRODUCE SOME LIGHT PCPN FOR THURSDAY AFTN...HOWEVER WILL OPT TO REMAIN DRY TO DUE LOWER DEWPOINTS ARRIVING FROM THE NORTH. GUID TEMPS GENERALLY OK. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. FORECAST FOCUS ON PRECIP CHANCES DURING THE WEEKEND AND EARLY NEXT WEEK. WHILE THE AREA WILL BE UNSTABLE FRIDAY THE BEST INSTABILITY AND DYNAMICS WILL BE TO THE WEST OF THE CWA THEREFOREW WILL LEAVE THIS PERIOD DRY. THE FRONT COMES THRU FRIDAY NITE AND SATURDAY WITH DECENT INSTABILITY AND THE POTENTIAL FOR SEVERE WEATHER AS HIGHLIGHTED BY SPC WITH DIFFERENT THREATS DEPENDING ON THE TIMING OF THE FRONT AS THE MODELS HANDLE THE SYSTEM VERY DIFFERENTLY. THE WRF SOLUTION IS THE QUICKEST BRINGING THE FRONT AND ASSOCIATED PRECIP IN FRIDAY EVENING WITH AN MCS WHILE THE CANADIAN/GFS SOLUTION HOLDS OFF FROPA UNTIL SATURDAY WITH MORE SURFACE BASED CONVECTION. THE GFS HOLDS OFF MOST PRECIP UNTIL SATURDAY WHILE THE CANADIAN BRINGS THE FRONT THRU MOSTLY DRY. THEREFORE WILL LEAVE PRECIP IN FROM FRIDAY NITE THRU SATURDAY EVENING AS NO CLEAR SOLUTION EXISTS. THE GFS THEN BRINGS A SERIES OF SYSTEMS AND UPPER LEVEL DISTURBANCES THRU THE AREA FROM SUNDAY TO MONDAY NITE WITH THE POTENTIAL FOR PRECIP EACH PERIOD. THE CANADIAN STAYS DRY WITH THE BEST POTENTIAL SOUTH OF THE CWA. GIVEN THESE DIFFERENCES WILL LEAVE THIS PART OF THE FORECAST ALONE FOR THE MOST PART AS THERE IS NOTHING TO REALLY LATCH ONTO AT THIS POINT. THE DGEX THEN BRINGS ANOTHER SYSTEM THRU ON TUESDAY WHILE THE CANADIAN AND GFS ARE DRY TUESDAY AND WEDNESDAY. GIVEN A HIGH IN PLACE WILL KEEP THESE PERIODS DRY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 28, 4:15 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT WED JUN 28 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 415 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE FOR HAIL AND GUSTY WINDS WITH THE STORMS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR BETWEEN 100 PM AND 800 PM...AND COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS OVER 40 MPH. THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY EVENING. LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY TODAY OR TONIGHT. HOWEVER...ANY REPORTS OF HAIL OR GUSTY WINDS SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-564-291100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 415 AM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING. CONDITIONS ARE FAVORABLE FOR HAIL AND GUSTY WINDS WITH THE STORMS. THE STRONGEST STORMS ARE EXPECTED TO OCCUR BETWEEN 100 PM AND 800 PM...AND COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS OVER 40 MPH. THE STORMS WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY EVENING. LATER FORECASTS WILL BE ABLE TO PROVIDE ADDITIONAL INFORMATION ON WHETHER OR NOT THERE WILL BE A RISK OF SEVERE WEATHER WITH THOSE STORMS. SKOWRONSKI/KALLAS WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 28, 2:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
212 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL COLEMAN 45.06N 88.03W
06/28/2006 M0.50 INCH MARINETTE WI AMATEUR RADIO
COVERING THE GROUND.
&&
SACLocal storm report, Jun 28, 2:23 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL COLEMAN 45.06N 88.03W
06/28/2006 M0.75 INCH MARINETTE WI TRAINED SPOTTER
COVERING THE GROUND.
&&
SAC/PHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:27 PM CDT | Marine Weather Statement | GRB | 78 min | |
| Jun 28, 9:35 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 55 min |
| Jun 28, 9:52 AM CDT | Special Marine Warning | GRB | 83 min | |
| Jun 28, 1:31 PM CDT | Marine Weather Statement | GRB | 89 min | |
| Jun 28, 1:37 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 49 min |
| Jun 28, 2:07 PM CDT | Marine Weather Statement | GRB | 53 min | |
| Jun 28, 3:22 PM CDT | Special Marine Warning | GRB | 23 min | |
| Jun 28, 3:34 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 22 min |
| Jun 28, 3:39 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 28 min |
| Jun 28, 4:26 PM CDT | Marine Weather Statement | GRB | 94 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.